Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 19, NWS New Orleans, LA

February 25, 2016Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Feb 25, 2016, 6:34 AM CST for Pearl River County, Mississippi. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Feb 25, 2016, 6:34 AM CST (12:34 UTC)
Expired
Feb 26, 2016, 8:00 AM CST
In force
25 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point East Hobolochitto Creek near Caesar (CREM6).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492343, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

396 
WGUS44 KLIX 251234
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
634 AM CST THU FEB 25 2016

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi... 

The East Hobolochitto Creek Near Caesar affecting Pearl River County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-261400-
/O.NEW.KLIX.FL.W.0019.160225T1234Z-160226T1400Z/
/CREM6.1.ER.000000T0000Z.160225T1800Z.160226T0800Z.NO/
634 AM CST THU FEB 25 2016

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The East Hobolochitto Creek Near Caesar.
* until Friday morning.
* At 5:45 AM Thursday the stage was 16.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to continue rising until cresting
  at around 16.5 feet by early this afternoon. The river is expected
  to fall below flood stage by late tonight.
* Impact...At 15.0 feet...Water over a few roads in the city of 
  Picayune will cause traffic problems. School bus traffic may need 
  alternate routes. A few homes on Northwood Drive will be 
  threatened. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches is subject to flooding in 
  low places.
* Impact...At 12.0 feet...Water will pool on isolated low areas of 
  unimproved roads near the creek. Minor overflow will occur in 
  agricultural areas near stream.
* Impact...At 10.0 feet...Bankfull at gage. Some minor overflow will 
  occur in flood plain downstream of gage.

&&
 
LAT...LON 3082 8951 3082 8960 3053 8971 3049 8959

&&

LAT...LON 3082 8951 3082 8960 3053 8971 3049 8959




$$
2 follow-up statements
089 
WGUS84 KLIX 251622
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1022 AM CST THU FEB 25 2016

...The flood warning continues for the following creeks in 
Mississippi...
 
The West Hobolochitto Creek Near McNeill affecting Pearl River County 

The East Hobolochitto Creek Near Caesar affecting Pearl River County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-261336-
/O.EXT.KLIX.FL.W.0015.000000T0000Z-160226T1336Z/
/MNLM6.2.ER.000000T0000Z.160224T1915Z.160226T0736Z.NO/
1022 AM CST THU FEB 25 2016

The Flood Warning continues for
  The West Hobolochitto Creek Near McNeill.
* until Friday morning.
* At 9:45 AM Thursday the stage was 17.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The creek has already crested and is expected to fall 
  below flood stage by late tonight.
* Impact...At 17.0 feet...Some roads in the county inundated but 
  passable. Homes in Westchester Subdivision, Picayune will be 
  threatened. Water over a few roads in the city of Picayune will 
  cause traffic problems. School bus traffic may need alternate 
  routes. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches will be subject to 
  flooding in low places.
* Impact...At 15.0 feet...Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches will
  be subject to flooding in low places.


&&

LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968



$$

MSC109-261342-
/O.EXT.KLIX.FL.W.0019.000000T0000Z-160226T1342Z/
/CREM6.1.ER.000000T0000Z.160225T1345Z.160226T0742Z.NO/
1022 AM CST THU FEB 25 2016

The Flood Warning continues for
  The East Hobolochitto Creek Near Caesar.
* until Friday morning.
* At 9:45 AM Thursday the stage was 16.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The creek has already crested and is expected to fall 
  below flood stage by late tonight.
* Impact...At 15.0 feet...Water over a few roads in the city of 
  Picayune will cause traffic problems. School bus traffic may need 
  alternate routes. A few homes on Northwood Drive will be 
  threatened. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches is subject to flooding in 
  low places.
* Impact...At 12.0 feet...Water will pool on isolated low areas of 
  unimproved roads near the creek. Minor overflow will occur in 
  agricultural areas near stream.
* Impact...At 10.0 feet...Bankfull at gage. Some minor overflow will 
  occur in flood plain downstream of gage.


&&

LAT...LON 3082 8951 3082 8960 3053 8971 3049 8959



$$
807 
WGUS84 KLIX 260234
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
834 PM CST THU FEB 25 2016

...The flood warning is cancelled for the following rivers in 
Mississippi...
 
  East Hobolochitto Creek Near Caesar affecting Pearl River County
  
...The flood warning continues for the following rivers in 
Mississippi...
 
  West Hobolochitto Creek Near McNeill affecting Pearl River County 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local TV and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC109-261019-
/O.EXT.KLIX.FL.W.0015.000000T0000Z-160226T1019Z/
/MNLM6.2.ER.000000T0000Z.160224T1915Z.160226T0419Z.NO/
834 PM CST THU FEB 25 2016

The Flood Warning continues for
  The West Hobolochitto Creek Near McNeill.
* until late tonight.
* At  7:45 PM Thursday the stage was 15.6 feet.
* Minor flooding is occurring.
* Flood stage is 15.0 feet.
* Forecast...The river will fall below flood stage tonight.
* Impact...At 15.0 feet...Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches will
  be subject to flooding in low places.
* Impact...At 12.0 feet...Minor agricultural and forestry flooding 
  will develop in rural areas.


&&

LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968




$$

MSC109-260304-
/O.CAN.KLIX.FL.W.0019.000000T0000Z-160226T1342Z/
/CREM6.1.ER.000000T0000Z.160225T1345Z.160226T0118Z.NO/
834 PM CST THU FEB 25 2016

The Flood Warning is cancelled for
  The East Hobolochitto Creek Near Caesar.
* At  7:45 PM Thursday the stage was 14.9 feet.
* Fell below flood stage at  7:18 PM Thursday.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to 8.4 feet by Saturday 
  morning.
* Impact...At 12.0 feet...Water will pool on isolated low areas of 
  unimproved roads near the creek. Minor overflow will occur in 
  agricultural areas near stream.
* Impact...At 10.0 feet...Bankfull at gage. Some minor overflow will 
  occur in flood plain downstream of gage.

&&

LAT...LON 3082 8951 3082 8960 3053 8971 3049 8959




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 25, 4:04 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Feb 25, 4:04 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
404 AM CST THU FEB 25 2016

.SYNOPSIS...
LATEST SURFACE ANALYSIS REVEALED A 1024MB HIGH OVER SOUTH TEXAS
AND WEST GULF WITH THE RIDGE AXIS EXTENDING NORTHEAST OVER LOWER
MISSISSIPPI VALLEY. IN ADDITION...ANOTHER FRONTAL ZONE WAS LOCATED
FROM THE OHIO VALLEY TO NORTH ARKANSAS TO NORTH CENTRAL TEXAS TO
NEW MEXICO. UPPER AIR ANALYSIS AND IR SATELLITE IMAGERY SHOWED A
CYCLONIC CIRCULATION OVER THE GREAT LAKES WITH THE TROUGH AXIS
ALONG THE EAST COAST AND NORTHWEST FLOW OVER MISSISSIPPI VALLEY
AND PLAINS. A DISTURBANCE WAS EMBEDDED IN THE NORTHWEST FLOW OVER
OVER THE CENTRAL PLAINS. PRECIPITABLE WATER VALUES DISPLAYED WHAT
WE ALREADY KNOW...DRY AIR MASS OVER THE PLAINS AND MISSISSIPPI
VALLEY WITH VALUES OF 0.2 TO 0.5 INCH. 18

&&

.DISCUSSION...
THE FRONTAL ZONES TO THE NORTHWEST OF THE AREA WILL PUSH SOUTH
THROUGH THE AREA THIS EVENING. 1000 TO 700MB THICKNESS WILL
REBOUND ABOUT 30M TODAY. UPPER AIR DISTURBANCE WILL TRACK
SOUTHEAST PUSHING THROUGH THE LOWER MISSISSIPPI VALLEY TONIGHT.
SAME THICKNESS WILL RESPOND DOWN ABOUT 40 TO 50M OVERNIGHT. NO
PRECIP IS EXPECTED AS VERY MOISTURE IS AVAILABLE. HIGH PRESSURE
WILL REBUILD OVER THE REGION FRIDAY THROUGH SATURDAY AND TRACK
EAST SATURDAY NIGHT. ERGO...BELOW NORM TEMPS WILL STAY THROUGH
SATURDAY WITH A WARMING TREND STARTING SUNDAY.

A DISTURBANCE WILL SWEEP ACROSS THE CENTRAL PLAINS TO THE GREAT
LAKES OVER THE WEEKEND DRAGGING AN ASSOCIATED TROUGH AXIS TO THE
AREA MONDAY. THUS...SLIGHT RAIN CHANCES WILL RETURN NEXT MONDAY. A
VIGOROUS PACIFIC STORM IS FORECAST TO APPROACH TUESDAY. AT THIS
TIME...THIS TROUGH IS COMING IN SHARP AND BECOMES NEGATIVELY
TILTED OVER THE LOWER MISSISSIPPI VALLEY BRINGING THE THREAT OF
STRONG STORMS ACROSS THE AREA TUESDAY AND TUESDAY NIGHT. WILL
MAINTAIN ELEVATED RAIN CHANCE AND THUNDERSTORMS FOR NOW. WILL
LINGER SOME RAIN CHANCES ON WEDNESDAY WITH DRYING WEDNESDAY NIGHT
THROUGH NEXT FRIDAY. 18

&&

.MARINE...HIGH PRESSURE IS STILL SURGING SOUTH AND EVEN THOUGH
WINDS WILL CONTINUE TO RELAX THROUGH TODAY TONIGHT ANOTHER LITTLE
SURGE OF CAA AND DECENT SFC PRESSURE RISES WILL CAUSE OFFSHORE WINDS
TO RAMP UP AGAIN AND AND SCY MAY BE NEEDED FOR TONIGHT. AFTER FRIDAY
MORNING HIGH PRESSURE WILL SIT OVER THE GULF COAST THROUGH THE
WEEKEND WITH FAIRLY LIGHT WINDS OVER THE COASTAL WATERS. ONSHORE
DOES RECOMMENCE SUN AS THE CNTR OF THE HIGH PUSHES OVER FL AND INTO
THE ATLANTIC BUT THE RIDGE AXIS WILL STILL BE DRAPED ACROSS THE
COAST LEADING TO LIGHT WINDS CONTINUING INTO NEXT WEEK. MODE ONSHORE
FLOW RETURNS DURING THE DAY TUE. /CAB/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT EACH OF THE TERMINALS
THROUGH THE TAF FORECAST PERIOD. BREEZY CONDITIONS WILL CONTINUE AT
KNEW UNTIL AROUND DAYBREAK. /11/

&&

.DECISION SUPPORT...
DSS CODE....ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOODING

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  63  34  57  33 /   0   0   0   0
BTR  66  36  60  36 /   0   0   0   0
ASD  64  37  59  33 /   0   0   0   0
MSY  65  45  59  40 /   0   0   0   0
GPT  65  41  58  37 /   0   0   0   0
PQL  64  36  58  32 /   0   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
     GMZ532-534-536-538-550-552-555-557-570-572-575-577.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
     GMZ534-536-538-550-552-555-557-570-572-575-577.

&&
Hazardous weather outlook, Feb 25, 4:35 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
435 AM CST THU FEB 25 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-252245-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
435 AM CST THU FEB 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL RELAX TO NEAR 15 KNOTS OVER ALL BUT THE OUTER WATERS
EAST OF THE MISSISSIPPI DELTA. THIS AREAS WILL LIKELY STILL SEE
WINDS OF 15 TO 20 KNOTS REQUIRING EXERCISE CAUTION HEADLINES.
HEADING INTO TONIGHT A SMALL CRAFT ADVISORY MAY BE NEEDED ONCE
AGAIN FOR MUCH OF THE OPEN WATERS AS OFFSHORE FLOW PICKS BACK UP
TO AROUND 20 KNOTS WITH HIGHER GUSTS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A VERY POTENT SYSTEM WILL IMPACT THE REGION AROUND THE MIDDLE OF
NEXT WEEK. STRONG TO SEVERE STORMS WILL BE POSSIBLE ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CAB

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.